Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 260, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 20, 2012, 6:30 PM CDT for Archer County, Baylor County, Texas. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2012, 6:30 PM CDT (23:30 UTC)
- Expired
- May 20, 2012, 6:43 PM CDT
- In force
- 13 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Archer County, TX, Baylor County, TX
The radar
The Altus AFB radar (KFDR), 76 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 5:30 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
245 WUUS54 KOUN 202330 SVROUN TXC009-023-210000- /O.NEW.KOUN.SV.W.0260.120520T2330Z-120521T0000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 630 PM CDT SUN MAY 20 2012 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL ARCHER COUNTY IN TEXAS... NORTHEASTERN BAYLOR COUNTY IN TEXAS... * UNTIL 700 PM CDT * AT 630 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MABELLE...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... LAKE KICKAPOO AND MABELLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED. && LAT...LON 3372 9916 3383 9901 3364 9880 3350 9907 TIME...MOT...LOC 2329Z 319DEG 17KT 3371 9903 $$ MBS
1 follow-up statement
806 WWUS54 KOUN 202343 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 643 PM CDT SUN MAY 20 2012 TXC009-023-210010- /O.CAN.KOUN.SV.W.0260.000000T0000Z-120521T0000Z/ BAYLOR TX-ARCHER TX- 643 PM CDT SUN MAY 20 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BAYLOR AND WESTERN ARCHER COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAD WEAKENED...AND WAS NO LONGER SEVERE. THEREFORE THE WARNING HAS BEEN CANCELLED. LAT...LON 3372 9916 3383 9901 3364 9880 3350 9907 TIME...MOT...LOC 2343Z 319DEG 17KT 3371 9903 $$ MBS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 2:46 PM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, May 20, 2:46 PM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 246 PM CDT SUN MAY 20 2012 .DISCUSSION... AS WE TRANSITION TO NORTHWEST FLOW WITH FAR SOUTHERN PORTION OF PLAINS TROUGH PROGRESSING EASTWARD ACROSS KANSAS...SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOP ACROSS CENTRAL OKLAHOMA INTO THE EARLY EVENING. ADDITIONAL STORM DEVELOPMENT POSSIBLE ACROSS NORTH-CENTRAL OKLAHOMA NEAR DIFFERENTIAL HEATING BOUNDARY...AND ALSO ACROSS FAR SOUTHERN OKLAHOMA AND NORTH TEXAS NEAR MAIN FRONTAL BOUNDARY. OVERALL UPPER SUPPORT NOT ALL THAT GREAT AND MOST OF THE REGION HAS BEEN AFFECTED BY DAYTIME CLOUD COVER. MOSTLY SUNNY AND UNSTABLE REGION ACROSS THE RED RIVER VALLEY OF SOUTH-CENTRAL AND SOUTHEAST OKLAHOMA WILL NEED TO BE MONITORED...BUT SUBSIDENCE ON SOUTHERN/DOWNSTREAM PERIPHERY OF STORM COMPLEX EVIDENT IN SATELLITE TRENDS. WILL KEEP POPS GOING TOMORROW AND TOMORROW NIGHT WITH MAIN BOUNDARY NEAR SOUTHERN AND WESTERN PORTIONS OF CWA...WITH POPS MAINLY CONFINED TO WESTERN/SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. WARMING TREND AND RETURN TO SOUTHERLY WIND DURING THE WEEK EXPECTED WITH DRY FORECAST AFTER MONDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 58 79 59 85 / 40 10 10 10 HOBART OK 59 78 61 87 / 30 20 10 10 WICHITA FALLS TX 65 83 62 90 / 30 30 10 10 GAGE OK 51 78 59 89 / 20 20 10 10 PONCA CITY OK 54 77 53 82 / 20 10 10 10 DURANT OK 66 85 60 86 / 40 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/11
Hazardous weather outlook, May 20, 11:55 AM CDT, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT SUN MAY 20 2012
OKZ004>048-050>052-TXZ083>090-211000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT SUN MAY 20 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS
SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS LATE THIS AFTERNOON
AND EVENING.
DISCUSSION...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO DEVELOP ACROSS WEST CENTRAL AND CENTRAL OKLAHOMA THROUGH
THE MID AFTERNOON HOURS. LIMITED INSTABILITY WILL KEEP STORMS
BELOW SEVERE LEVELS...BUT A FEW STORMS WILL PRODUCE SMALL HAIL...
FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL.
SUNSHINE AND BETTER INSTABILITY ACROSS THE SOUTHERN THIRD OF
OKLAHOMA AND WESTERN NORTH TEXAS MAY RESULT IN ISOLATED TO
WIDELY SCATTERED STORMS BY LATE AFTERNOON. A WEAK COLD FRONT
AND DIFFERENTIAL HEATING MAY HELP WITH THE DEVELOP OF
STORMS...BUT LARGE SCALE FORCING WILL BE WEAK AT BEST. IF
STORMS CAN FORM...A FEW MAY PRODUCE HAIL TO THE SIZE OF
QUARTERS ALONG WITH GUSTY WINDS AND HEAVY RAIN. STORM
INTENSITY WILL DECREASE BY THE MID-EVENING.
PROBABILITY TABLE... VALID THROUGH 700 AM CDT MONDAY MAY 21.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS CHANCES WILL PERSIST MONDAY AS THE FRONT STALLS ACROSS
SOUTHERN OKLAHOMA ON MONDAY AND THEN BEGINS TO RETREAT
BACK TO THE NORTH MONDAY NIGHT. THE RISK OF SEVERE WEATHER IS
RELATIVELY LOW.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
5 AM MONDAY.In the hours before
Special weather statement, May 20, 3:33 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
333 PM CDT SUN MAY 20 2012
OKZ037-TXZ085-202115-
TILLMAN OK-WILBARGER TX-
333 PM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND
WILBARGER COUNTIES UNTIL 415 PM CDT...
AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR FARGO...
MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
VERNON...DAVIDSON...FARGO...HARROLD AND OKLAUNION.
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3436 9924 3434 9923 3435 9919 3438 9920
3446 9905 3405 9896 3404 9933 3428 9938
TIME...MOT...LOC 2030Z 245DEG 12KT 3423 9926
MBSLocal storm report, May 20, 4:26 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM HAIL 3 S DAVIDSON 34.20N 99.08W
05/20/2012 E1.00 INCH WILBARGER TX EMERGENCY MNGR
&&
JPIKELocal storm report, May 20, 5:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT SUN MAY 20 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0503 PM HAIL 4 N ELECTRA 34.09N 98.92W
05/20/2012 E1.00 INCH WICHITA TX PUBLIC
&&
JPIKESpecial weather statement, May 20, 5:44 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT SUN MAY 20 2012
TXZ085-088-202330-
BAYLOR TX-WILBARGER TX-
544 PM CDT SUN MAY 20 2012
...SIGNIFICANT WEATHER ADVISORY FOR BAYLOR AND SOUTHEASTERN
WILBARGER COUNTIES UNTIL 630 PM CDT...
AT 545 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH
OF LAKE KEMP... MOVING SOUTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
IF ON OR NEAR LAKE KEMP AND SANTA ROSA LAKE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3370 9937 3397 9922 3390 9897 3383 9896
3346 9895
TIME...MOT...LOC 2245Z 294DEG 16KT 3385 9918
MBSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:33 PM CDT | Special Weather Statement | OUN | Wilbarger | 42 min |
| May 20, 4:00 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 45 min |
| May 20, 4:39 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 42 min |
| May 20, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Wichita, Wilbarger | 48 min |
| May 20, 5:36 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Wichita, Wilbarger | 33 min |
| May 20, 5:44 PM CDT | Special Weather Statement | OUN | Baylor | 46 min |
| May 20, 5:48 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor, Wilbarger | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.